Case report reveals neostigmine-atropine induces Takotsubo syndrome in a healthy woman, suggesting sugammadex as safer alternative.
Stress-induced cardiomyopathy or Takotsubo syndrome represents a short-term heart condition that develops after experiencing sudden physical or emotional distress. The condition primarily affects postmenopausal women under stress, but drug-induced cases remain both uncommon and poorly identified. A 40-year-old female patient without heart conditions developed stress-induced cardiomyopathy after receiving standard-dose neostigmine-atropine during her elective laparoscopic cholecystectomy. The patient developed ventricular fibrillation, which needed immediate resuscitation just 50 seconds after drug administration. The patient developed Takotsubo cardiomyopathy symptoms with apical ballooning and severe mid-apical hypokinesis according to imaging results, even though coronary angiography showed normal results. The case demonstrates that neostigmine-atropine can cause serious cardiac issues in people with low-risk profiles and suggests using sugammadex as a safer alternative when available.
No takes yet. Share an insight, caveat, or question.
Chamma et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: